Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

28 year old suffering from partial alopecia. On finasteride and minoxidil. Can I use alpecin caffeine shampoo?

Hello Doctor, I am male/28, suffering from partial alopecia . So, I have been on finasteride and minoxidil for the past 4 years, as per the advice of my doctor. Though I did not feel any side effects, after enquiring thoroughly, I have decided to stop using them. However I am planning to start using Alpecin Caffeine shampoo along with sebowash. I would like to know whether I am on the right path. Also, I want to know whether Alpecin and sebowash are safe without any side effects. Please advice. Thank you.
Asked On : Wed, 30 Jan 2013
Answers:  1 Views:  89
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
hi.. Thanks.
From the pattern of hair loss described, I understand that you are suffering from Androgenetic pattern hair loss.Male pattern baldness is the most common type of hair loss in men.Only two medications are approved to treat male pattern baldness:
1)Minoxidil: is a solution that you apply directly to the scalp to stimulate the hair follicles. It slows hair loss for many men, and some men grow new hair. Hair loss returns when you stop using this medicine.
2)Finasteride: is a pill that interferes with the production of a certain male hormone linked to baldness. It slows hair loss. Hair loss returns when you stop using this medicine.
If you have used them since 4 years, I din not understand why you wanted to stop them..If you have not seen a change in hair loss,he results of the above medications also need to be evaluated from time to time ,as these need changes and increase or decrease in dosages . However what you have to understand that a genetic pattern hair-loss will never have a complete cure.There are a number of other therapies available too, like the ones you mention,however none of them have been proved to be effective or are FDA approved. So, its difficult to predict the course and outcome on the other medicines.
hope this helps!take care..
Answered: Wed, 30 Jan 2013
I find this answer helpful

 1 user finds this helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor